Thunderstorm Wind, Marengo
- When
- May 3, 7:05 AM CST
- Where
- Marengo County, Sweet Water
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.100, -87.867
A few trees and power lines were blown down near Sweet Water. Quarter size hail was also observed with this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A few trees and power lines were blown down near Sweet Water. Quarter size hail was also observed with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 3, 4:50 AM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM, AL 550 AM CDT SAT MAY 03 2003 MCS...AND ASSOCIATED CLOUD SHIELD...NOT SHEARING OUT LIKE YESTERDAY MORNING. A N TO S AREA OF SHOWERS AND THUNDERSTORMS ON W SIDE OF MCS APPROACHING W AL... WITH CLOUD SHIELD WELL ENTRENCHED ACROSS MAJORITY OF CWA. THUS...WILL BREAK OUT A MORNING GROUPING TO FIRST PERIOD OF ZONES AND MENTION ACROSS W LOCATIONS SHOWERS AND THUNDERSTORMS...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE EAST. WILL ADDRESS SEVERE WORDING IN ZONE FOR THIS MORNING SIMILAR TO AFTERNOON WORDING. .BHM...NONE. 89 JBW
ALZ011>015-017>050-031430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 735 AM CDT SAT MAY 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING. A LARGE CLUSTER OF THUNDERSTORMS OVER WESTERN ALABAMA EARLY THIS MORNING...WILL MOVE SOUTHEAST ACROSS MOST OF THE AREA THIS MORNING. IF THE AIRMASS RECOVERS FROM THE RAIN THIS MORNING AND BECOMES UNSTABLE THIS AFTERNOON...MORE THUNDERSTORMS WILL DEVELOP. DEPENDING ON HOW UNSTABLE THE AIRMASS BECOMES THIS AFTERNOON...SOME STORMS COULD BE CAPABLE OF PRODUCING WIND AND HAIL DAMAGE. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... MORE THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY NEXT WEEK. THE STRONGEST STORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY...AS A SERIES OF UPPER-LEVEL DISTURBANCES AFFECT THE AREA. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT TO RAPIDLY CHANGING CONDITIONS TODAY AND THIS EVENING. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER THIS AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 AM CDT SAT MAY 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 AM NORTHPORT AL 0.75 IN HAIL
05/03/03 TUSCALOOSA PENNY SIZE HAILThe Birmingham radar (KBMX), 157 km away, was scanning. The volume nearest the first event began at 13:10 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361294, 5361295.